MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS PRODUCTS GMBH DADE INNOVIN

SIEMENS HEALTHCARE DIAGNOSTICS PRODUCTS GMBH DADE INNOVIN
Model Number DADE INNOVIN
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 10/26/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Siemens healthcare diagnostics inc.(siemens) determined that the cause of the discordant prothrombin time (pt) results on two patient samples on the sysmex ca-1500 system was user error.After the discordant result was reported to the physician, the customer realized they did not spin the patient samples prior to running the pt test.Based on the dade innovin's instruction for use (ifu), "mix nine parts of freshly collected patient blood with one part of 0.11 or 0.13 mol/l (3.2 % or 3.8 %) sodium citrate solution.An evacuated tube system or syringe may be used.Centrifuge the blood specimen at 1500 x g for no less than 15 minutes at room temperature.Store in an unopened tube at room temperature.Do not store on ice or at 2 to 8 °c as cold activation of f vii may alter results.Plasma should be tested within 24 hours of blood collection.Samples should not stand at 37 °c for more than 5 minutes." the customer did not follow the dade innovin ifu and obtained non-numerical, flagged pt results.Once the customer spun the affected samples and ran the patients' plasma, correct results were obtained for both patients.Siemens also performed a data check, reviewed the customer's system settings and found no issues.The quality controls were within expected ranges at the time of the event.The system and reagent are performing according to specifications.No further evaluation of this system or reagent is required.
 
Event or Problem Description
Flagged non-numerical prothrombin time (pt) results and pt international normalized ratio (inr) results were obtained on two patient samples on the sysmex ca-1500 system.The same samples were automatically repeated on the same system.A discordant, falsely low pt result and a discordant, falsely low pt inr result were obtained on one patient sample (sample id (sid) (b)(6)), whereas non-numerical, flagged results were obtained on the other patient sample (sid: (b)(6)).The system automatically validated the discordant low results and the results were sent to the laboratory information system (lis) for sid (b)(6).The lis auto validated and reported the discordant results to the physician.The physician did not question the results since the results were corrected by the lab in a timely manner.No discordant results were reported on the other patient sample (sid (b)(6)).The customer realized that patient sample sid (b)(6) was not spun prior to running the pt test.Both samples were spun and repeated on the same system and expected results were obtained.Corrected final reports were provided to the physician.There are no known reports of patient intervention or adverse health consequences due to the discordant pt results.

Brand Name
DADE INNOVIN
Common Device Name
DADE INNOVIN
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS PRODUCTS GMBH
emil-von-behring- str. 76
marburg, D-350 41
GM  D-35041
MDR Report Key7053213
Report Number9610806-2017-00133
Device Sequence Number2037568
Product Code GJS
UDI-Device Identifier00842768003806
UDI-Public00842768003806
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K974343
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Health Professional
Type of Report Initial
Report Date (Section B) 11/22/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/12/2019
Device Model NumberDADE INNOVIN
Device Catalogue Number10445706
Device Lot Number539384
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/01/2017
Initial Report FDA Received Date11/22/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1